Please click here to view our message board Terms and Guidelines.
Inhalant Abuse Prevention
Register
 
 
 


Reply
  Author   Comment  
Questioner

Registered:
Posts: 4
Reply with quote  #1 
Hello, everyone. I am new to this forum.


Between the second and eleventh grades, I suffered from constant anxiety attacks that almost always involved nausea and vomiting. I ended up inhaling small and moderate quantities of rubbing alcohol (isopropyl alcohol, sold in bottles labeled as such and also found in hand sanitizers) in order to temporarily reduce both anxiety and nausea. (I would pour it directly onto my hands or onto napkins and then either sniff the pieces of paper or wipe my hands along the outer edges of my nostrils so that the powerful smell would linger there.)


How much damage did I do to myself? What should I expect in the long run? Heart trouble? Lung damage? An early death?

I am very worried about the consequences of this habit, which I was way too young to understand. By the way, in case that it makes a difference, I'm 20 right now. I hope that any of you here can enlighten me a bit and let me know what lies ahead.
Questioner

Registered:
Posts: 4
Reply with quote  #2 

By the way, has anyone else done the same thing for the same length of time? If so, what is your health like?

 

 

Any input will be appreciated. Thank you all in advance.

Questioner

Registered:
Posts: 4
Reply with quote  #3 
Also, I only inhaled the rubbing alcohol in stressful situations or before stressful situations, meaning at least once every school day in the earlier years and, when I was older and more self-confident, once every three weeks or so.
BrainDamage

Registered:
Posts: 3
Reply with quote  #4 
Yo. Wow the replies above me really suck. I wouldn’t worry too much about permanent damage. You may have done some temporary damage to your lungs and nasal cavities but it will heal fairly quick. As far as brain damage, you werent inhaling and petrol based solvents so i don’t think you will suffer any brain damage. Iso alcohol has effects similar to drinking alcohol. However it is metabolized by the body into acetone. This will give you some nasty headaches and hangover symptoms like you may have noticed. This isn’t too dangerous in small amounts, but if you were to say drink an entire bottle that could cause some serious complications. You are still ingesting it but not in fatal amounts.

My advice to you is try to quit if it is impacting your life obviously. But better advice than that is STAY FAR AWAY from other inhalants and other drugs. I don’t know how old you are but i guess it doesn’t matter. But if you haven’t done other drugs than this and you are doing this more than you would like to id say stay away from them entirely. There are things out there that will calm your anxiety much much much better and if you try them you may get hooked. Remember this, it could save your life one day.

Edit: i pictured you much younger, but still i guess this is good advice. Tldr: you lucked out! I would be thorougly surprised if you did any lasting damage. I mean the stuff is pretty safe, we clean our wounds with it, people have drank decent quantities of it and absorbed much more of it into their bodies and had no lasting health issues. Im not saying it is GOOD to drink because hell no it isn’t. Im just saying your body removes the toxins from it pretty quickly.
Previous Topic | Next Topic
Print
Reply

Easily create a Forum Website with Website Toolbox.

Please click here to view our message board Terms and Guidelines.